MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L28MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L28MM; PLATE, FIXATION, BONE
Model Number 661428
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); Implant Pain (4561)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: pt broke their right humerus and was compliant to all mobility instructions.Patient went to bed and woke up the following morning and experienced pain in their arm and knew that something was wrong.Went into the hospital, x-rays were taken and it was confirmed that the screw heads were broken within 3-4 weeks post op.The headless screws were left in but the plate and remaining screws were removed.Patient was revised and is having no issues with the plate.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.H3 other text : the headless screws were left in but the plate and remaining screws were removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation, an image was shared which confirms the alleged failure.The device was not returned for evaluation but an image was provided which showed 2 screws to be broken which appears to be cortical screws, but no further information could be determined apart from this.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The provided primary surgery report was insufficient to reach to any conclusion along with the absence of medical records.More information such as patient's medical records like x-rays as well as the affected device must be available in order to determine the exact root cause of the issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CORTEX SCREW AXSOS 3 Ø3.5MM / L28MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16953264
Report Number0008031020-2023-00205
Device Sequence Number3340056
Product Code HRS
UDI-Device Identifier07613252580355
UDI-Public07613252580355
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number661428
Device Catalogue Number661428
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight82 KG